MULTAQ® LIVER DAMAGE
The heart rhythm drug Multaq® has been associated with severe liver damage, liver failure, and in some patients, a liver transplant was required. In addition to those, Multaq has also been linked to an increased risk of heart failure,stroke, and even death.
The drug then underwent a safety review, the U.S. Food and Drug Administration (FDA) warned that Multaq leads to an increased risk of serious cardiovascular events, including death, when used by patients in permanent atrial fibrillation (AF).
What is Multaq perscribed for?
Multaq (dronedarone) falls into a class of medications called antiarrhythmics, these mediacations are designed to assist the heart in beating normally.
Multaq is prescribed to help patients who have had atrial fibrillation (a heart rhythm disorder that can cause fast and irregular heartbeat) or atrial flutter (a heart rhythm disorder that may cause the heart to beat rapidly) within the past six months, or show signs of other conditions that increase the risk that they may develop heart problems later on.
Is Multaq dangerous?
The FDA warned that some patients using Multaq have suffered severe liver injury and liver failure leading to liver transplant.
The FDA has also notified healthcare professionals that a Multaq safety study was discontinued early after the data monitoring committee found a two-fold increase in death, as well as two-fold increases in stroke and hospitalization for heart failure in patients receiving Multaq compared to patients taking a placebo.
What does Multaq look like?
Multaq is a white film-coated tablet that should be taken by mouth, usually two times a day with a meal. The standard dose is 400 mg twice a day, regardless of age or weight. There is no generic version.
How many people were prescribed Multaq?
The FDA reported that roughly 492,000 prescriptions were dispensed, and around 147,000 patients filled Multaq prescriptions in the United States since 2009.
How are consumers being protected?
The FDA said it would be adding a new warning label regarding the risk of liver damage to the label of Multaq.
The agency recommended that people prescribed Multaq should immediately contact their doctor if they are experiencing any signs of liver injury, including nausea, vomiting, fatigue, dark urine, or fever. If a physician suspects toxicity issues, the patient should stop taking Multaq and go in to have a liver enzyme test done on them.
How to know if I have a case?
If you had been taking Multaq and were hospitalized with liver damage or liver failure, or required a liver transplant contact us today. If a loved one used Multaq and died from complications associated to liver problems, contact our firm immediately.
We are here to help you
We are working to assist Multaq liver damage victims. Contact us for a free consultation and learn how we may be able to assist you or your loved ones who have been affected by Multaq.
Multaq® is a registered trademark of Sanofi-Aventis and is used here only to identify the product in question. This website is not associated with, sponsored by, or affiliated with the Food and Drug Administration or Sanofi-Aventis.